Alert archive / Colorado / Frost Advisories in 2014
Frost Advisory 3, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Sep 29, 2014, 3:58 AM MDT for 5 counties in Colorado. It took effect at Sep 30, 2014, 2:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2014, 3:58 AM MDT (09:58 UTC)
- In effect from
- Sep 30, 2014, 2:00 AM MDT
- Expired
- Sep 30, 2014, 8:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
452 WWUS75 KPUB 290958 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 358 AM MDT MON SEP 29 2014 COZ069>071-291800- /O.NEW.KPUB.FR.Y.0003.140930T0800Z-140930T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 358 AM MDT MON SEP 29 2014 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY. * LOCATION...THE SAN LUIS VALLEY. . * TEMPERATURES...30 TO 34 DEGREES...WITH A FEW READINGS TO AROUND 28F POSSIBLE IN NORMALLY COLDER AREAS. * IMPACT...ANY SENSITIVE PLANTS LEFT OUTDOOR MAY BE KILLED IF LEFT OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HODANISH
4 follow-up statements
743 WWUS75 KPUB 291732 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1132 AM MDT MON SEP 29 2014 COZ069>071-300200- /O.CON.KPUB.FR.Y.0003.140930T0800Z-140930T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 1132 AM MDT MON SEP 29 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY... * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURES...30 TO 34 DEGREES...WITH A FEW READINGS TO AROUND 28 DEGREES POSSIBLE...ESPECIALLY ACROSS CENTRAL PORTIONS OF THE VALLEY. * IMPACT...ANY SENSITIVE PLANTS LEFT OUTDOORS MAY BE DAMAGED OR KILLED IF LEFT OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
781 WWUS75 KPUB 292119 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 319 PM MDT MON SEP 29 2014 COZ069>071-300530- /O.CON.KPUB.FR.Y.0003.140930T0800Z-140930T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 319 PM MDT MON SEP 29 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY... * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURES...30 TO 34 DEGREES...WITH A FEW READINGS TO AROUND 28 DEGREES POSSIBLE...ESPECIALLY ACROSS CENTRAL PORTIONS OF THE VALLEY. * IMPACT...ANY SENSITIVE PLANTS LEFT OUTDOORS MAY BE DAMAGED OR KILLED IF LEFT OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
524 WWUS75 KPUB 300259 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 859 PM MDT MON SEP 29 2014 COZ069>071-301130- /O.CON.KPUB.FR.Y.0003.140930T0800Z-140930T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 859 PM MDT MON SEP 29 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY... * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURES...30 TO 34 DEGREES...WITH A FEW READINGS TO AROUND 28 DEGREES POSSIBLE...ESPECIALLY ACROSS CENTRAL PORTIONS OF THE VALLEY. * IMPACT...ANY SENSITIVE PLANTS LEFT OUTDOORS MAY BE DAMAGED OR KILLED IF LEFT OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
094 WWUS75 KPUB 301033 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 433 AM MDT TUE SEP 30 2014 COZ069>071-301845- /O.NEW.KPUB.FR.Y.0004.141001T0800Z-141001T1400Z/ /O.CON.KPUB.FR.Y.0003.000000T0000Z-140930T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 433 AM MDT TUE SEP 30 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CONTINUED A FROST ADVISORY UNTIL 8 AM TODAY. IN ADDITION...A NEW FROST ADVISORY HAS BEEN ISSUED FOR 2 AM TO 8 AM WEDNESDAY. * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURES...29 TO 33 DEGREES. * IMPACT...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Sep 28, 11:19 PM MDT, 4 hours 39 minutes earlier.
Area forecast discussion, Sep 28, 11:19 PM MDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1119 PM MDT SUN SEP 28 2014 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 310 PM MDT SUN SEP 28 2014 ...POTENTIAL FOR LOCALLY HEAVY RAINFALL CONTINUES THIS AFTERNOON ACROSS THE MOUNTAINS...THREAT TRANSITIONS TOWARDS A SEVERE THUNDERSTORM POTENTIAL FOR THE SOUTHEAST PLAINS ON MONDAY... UPPER LOW ACROSS NEVADA WILL CONTINUE TO WOBBLE EASTWARD TONIGHT. FIRST WAVE OF ENERGY HAS ALREADY LIFTED NORTHWARD INTO NORTHWEST CO AND THE SOUTHWEST MOUNTAINS ARE SEEING A BREAK IN THE WIDESPREAD RAINFALL THEY EXPERIENCED LATE LAST NIGHT THROUGH THIS MORNING. RAINFALL TOTALS DOWN THAT WAY RANGE FROM AROUND .60 TO A LITTLE OVER AN INCH...BUT FELL IN A STEADY LIGHT FASHION OF GENERALLY UNDER .15 PER HOUR. AS REPEATED EXPERIENCE HAS SHOWN WITH OUR MORE FLASHIER WALDO BURN SCAR...THESE RATES ARE NOT INTENSE ENOUGH TO CAUSE PROBLEMS. CALLS OUT TO MINERAL COUNTY SHERIFF INDICATE NO PROBLEMS WERE NOTED THUS FAR. WILL STILL HAVE TO WORRY ABOUT A STRAY STRONGER THUNDERSTORM WHICH MAY MOVE ACROSS THE AREA THROUGH LATE AFTERNOON AS GROUND IS NOW SATURATED...BUT SO FAR CAPES ARE NOT THAT HIGH (A COUPLE HUNDRED J/KG AT BEST)...AND THINK THREAT WILL CONTINUE TO DECREASE THROUGH 6 PM. WILL LET THE WATCH EXPIRE AT THAT TIME. FOR THE REMAINDER OF THE SOUTHEAST MOUNTAINS AND PLAINS THIS EVENING...SHOWERS AND THUNDERSTORMS WILL BE MORE ISOLATED IN NATURE AND CAN'T RULE OUT SOME BRIEF HEAVY RAINFALL WITH ONE OR TWO OF THE STRONGER CELLS...BUT AGAIN...CAPE VALUES ARE NOT ALL THAT HIGH YET (500 J/KG OR LESS)...AND SUSPECT THAT RAPID NORTHERLY STORM MOTIONS NORTH AT 30-35 MPH SHOULD PREVENT RAINFALL FROM GETTING HEAVY ENOUGH ON ANY OF THE OTHER BURN SCARS TO CAUSE TOO MUCH TROUBLE. SOUTHERLY FLOW WILL CONTINUE OVERNIGHT AND NEXT LOBE OF ENERGY WILL BE ROUNDING THE BASE OF THE LOW ACROSS AZ...THEN LIFTING NORTHEASTWARD ACROSS CO ON MONDAY. SOUTHERLY FLOW MAY KEEP SOME OROGRAPHIC SHOWERS GOING THROUGH THE NIGHT...BUT ATMOS WILL BE DRIER NOW THAT THE TAP OF DEEPER MOISTURE HAS LIFTED OFF TO THE NORTH...SO THINK ANY RAINFALL AMOUNTS OVERNIGHT ON THE WEST FORK BURN COMPLEX WILL REMAIN LIGHT. MEANWHILE...50 DEW POINTS WILL RETURN ACROSS THE PLAINS. BY AFTERNOON DEW POINTS START TO MIX OUT ALONG THE I-25 CORRIDOR...BUT REMAIN IN THE 50S EAST OF THE I-25 CORRIDOR ACROSS CROWLEY...OTERO...LAS ANIMAS...KIOWA...BENT...PROWERS...AND BACA COUNTIES. DEEP LAYER SHEARS WILL BE RUNNING AROUND 40-50 KTS MONDAY AFTERNOON...MORE THAN SUFFICIENT FOR SEVERE THUNDERSTORMS. WITH COOLING ALOFT MONDAY AFTERNOON...MID AND UPPER LEVEL LAPSE RATES STEEPEN YIELDING AROUND 1000 J/KG OF CAPE OR A LITTLE BETTER. THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS FAIRLY EARLY IN THE DAY...THEN MOVE OFF INTO THE SOUTHEAST PLAINS DURING THE EARLY AFTERNOON BEFORE DEVELOPING INTO A LINE AS THEY PUSH EASTWARD ACROSS THE PLAINS. THINK THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. WOULD LIKE TO A LITTLE BETTER BACKING OF THE SFC WINDS AND STRONGER LOW LEVEL HELICITY TO BE CONFIDENT OF A BIGGER TORNADO THREAT. LCLS ARE A TAD ON THE HIGH SIDE AS WELL...BUT NOT OUTSIDE THE REALM OF POSSIBILITY. BUT WITH COOLING ALOFT INCREASING THE CAPE IN THE LOWER/MID PART OF THE SOUNDING...A QUICK SPIN UP WITH THE STRONGER STORMS FARTHER WOULD NOT BE OUT OF THE QUESTION. AND OF COURSE IF WINDS CAN SWING AROUND FROM THE SOUTHEASTERLY...THEN THE TORNADO THREAT COULD GO UP. WILL ALSO HAVE TO WATCH HEAVY RAINFALL POTENTIAL ON THE BURN SCARS ACROSS THE SOUTHEAST MOUNTAINS...THOUGH THUNDERSTORMS WILL BE FAST MOVING AND THIS MAY LIMIT RAINFALL AMOUNTS ENOUGH TO DECREASE THE THREAT TO ALL BUT THE MOST INTENSE THUNDERSTORMS. -KT .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 310 PM MDT ...LONG TERM CONCERNS CONTINUE TO BE SEVERE WEATHER POTENTIAL MONDAY EVENING ACROSS THE EASTERN PLAINS...ALONG WITH POSSIBLE FREEZING TEMPERATURES ACROSS THE HIGH VALLEYS MONDAY NIGHT AND BEYOND... MONDAY NIGHT-TUESDAY NIGHT...LATEST MODELS CONTINUE TO INDICATE DIFFERENCES IN THE EJECTION OF STRONG UPPER TROUGH ACROSS THE STATE WITH THE 12Z NAM REMAINING THE SLOWEST WITH THE SYSTEM. THE 12Z RUNS OF THE GFS AND ECMWF HAVE COME INTO BETTER AGREEMENT WITH TROUGH AXIS MOVING ACROSS SOUTH CENTRAL COLORADO BY 00Z TUE WHICH THEN CONTINUES TO QUICKLY LIFT OUT INTO THE NORTHERN AND CENTRAL HIGH PLAINS THROUGH THE LATE EVENING AND OVERNIGHT HOURS. MODELS GENERALLY AGREE ON A LINE OF STORMS MOVING ACROSS EASTERN COLORADO THROUGH THE EVENING WITH CLEARING SKIES FROM WEST TO EAST THROUGH THE OVERNIGHT HOURS WITH SUBSIDENT WESTERLY FLOW ALOFT BEHIND THE DEPARTING SYSTEM. MODEL CONSENSUS HAS CAPES UP TO 1000 J/KG ACROSS THE FAR SE PLAINS MONDAY EVENING...AND WITH AMPLE SHEAR AND UVV WITH THE BROAD TROUGH MOVING ACROSS THE STATE...COULD SEE SEVERE STORMS PRODUCING LARGE HAIL...STRONG AND DAMAGING WINDS AND A FEW POSSIBLE TORNADOES ACROSS THE FAR SE PLAINS MONDAY EVENING...WITH MAIN LINE OF STORMS PUSHING INTO WESTERN KANSAS THROUGH THE OVERNIGHT HOURS. TEMPERATURES ALOFT COOL WITH THE PASSING SYSTEM...AND WITH EXPECTED CLEARING SKIES...COULD SEE AREAS OF FROST AND OR SUB FREEZING TEMPERATURES ACROSS THE HIGH MOUNTAIN VALLEYS TUESDAY MORNING AND AGAIN TUESDAY NIGHT INTO WEDNESDAY MORNING. OTHERWISE...MODERATE WESTERLY FLOW WILL KEEP THE AREA MAINLY DRY WITH SEASONAL TEMPERATURES...SAVE A FEW POSSIBLE AFTERNOON SHOWERS ACROSS THE CONTDVD. WEDNESDAY-THURSDAY NIGHT...MODERATE WESTERLY FLOW ALOFT TRANSITIONS TO MORE NORTHWEST WEDNESDAY AFTERNOON AND NIGHT...AS ANOTHER BROAD UPPER TROUGH IS PROGGED TO DROP ACROSS THE NORTHERN ROCKIES AND INTO THE NORTHERN HIGH PLAINS. COOL AND SUBSIDENT NORTHWEST FLOW THEN CONTINUES ACROSS THE AREA ON THURSDAY BEHIND THE PASSING SYSTEM. MODELS AGAIN DIFFER ON TIMING AND STRENGTH OF THE QUICK MOVING TROUGH WITH THE GFS LESS AMPLIFIED AND SLOWER THAN THE NAM AND ECMWF...WHICH BRING THE SYSTEM ACROSS SOUTH CENTRAL COLORADO WEDNESDAY AFTERNOON AND CONTINUE TO LIFT THE SYSTEM OUT ACROSS SOUTHEASTERN COLORADO WEDNESDAY NIGHT. AT ANY RATE...THIS SYSTEM LOOKS TO BRING A QUICK SHOT OF RAIN SHOWERS AND HIGHER ELEVATION SNOW SHOWERS ACROSS THE AREA LATE WEDNESDAY AFTERNOON AND NIGHT. LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE AOA 10K FEET WITH POSSIBLE SUB FREEZING TEMPERATURES ACROSS THE HIGH VALLEYS WEDNESDAY NIGHT AND THURSDAY NIGHT...AND POSSIBLY ACROSS PORTIONS OF NORTHERN EL PASO COUNTY AND THE PALMER DVD THURSDAY NIGHT. HIGH TEMPERATURES LOOK TO BE AT OR SLIGHTLY BELOW SEASONAL AVERAGES WEDNESDAY AND THURSDAY. FRIDAY-SUNDAY...MAINLY DRY WEATHER WITH A SLOWLY WARMING TREND TO AT OR SLIGHTLY ABOVE SEASONAL TEMPERATURES REMAINS IN THE OFFING INTO NEXT WEEKEND..AS LEVEL RIDGING ACROSS THE GREAT BASIN SLOW BUILDS EAST. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1110 PM MDT SUN SEP 28 2014 STILL A FEW TSRA OVER THE MOUNTAINS AS OF 05Z...MAINLY ALONG AND WEST OF THE SANGRES. EXPECT THESE STORMS TO STAY OVER THE HIGHER TERRAIN AND WILL KEEP ALL TAF SITES VFR THROUGH THE NIGHT INTO MON MORNING. AS UPPER LOW MOVES INTO COLORADO MON...TSRA WILL DEVELOP OVER THE MOUNTAINS 18Z-20Z...WITH A BROKEN LINE OF CONVECTION SPREADING EASTWARD ACROSS THE I-25 CORRIDOR 19Z-22Z...THEN ACROSS THE EASTERN PLAINS 22Z-03Z. WILL CARRY A VCTS MENTION AT ALL TAF SITES 19Z-01Z...MAIN IMPACT AT THE TERMINALS WILL BE GUSTY WINDS OF OVER 40 KTS...ALONG WITH SOME BRIEF HEAVY RAIN/SMALL HAIL. ANY MVFR CIGS/VIS AT TAF SITES WILL BE BRIEF. AS STORMS MOVE EAST ONTO THE PLAINS...AN INCREASING AMOUNT OF MOISTURE WILL LEAD TO THE POTENTIAL FOR LARGE HAIL AND WINDS OVER 50 KTS...THEN STORMS MOVE INTO KS AFTER 00Z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KT LONG TERM...MW AVIATION...PETERSEN
Hazardous weather outlook, Sep 28, 11:47 AM MDT, 16 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1147 AM MDT SUN SEP 28 2014 COZ058>089-093>099-291800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1147 AM MDT SUN SEP 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG THE CONTINENTAL DIVIDE THROUGH TONIGHT. SOME OF THESE WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IN AND NEAR THE BURN SCARS OF MINERAL COUNTY THROUGH EARLY THIS EVENING. ELSEWHERE...ACROSS THE REMAINDER OF THE MOUNTAINS AND SAN LUIS VALLEY...THE MAIN THREAT WITH THUNDERSTORMS WILL BE LIGHTNING...ERRATIC WIND GUSTS UP TO 40 MPH...BRIEF MODERATE TO HEAVY RAINFALL...AND PEA SIZE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING ACROSS THE EASTERN COLORADO PLAINS. HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE...ESPECIALLY EAST OF A LIMON TO TRINIDAD LINE. IN ADDITION...MODERATE TO HEAVY RAINFALL IS POSSIBLE OVER THE MOUNTAINS ON MONDAY WHICH COULD LEAD TO FLASH FLOODING ON AREA BURN SCARS. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE CENTRAL MOUNTAINS TUESDAY AND WEDNESDAY. THE NEXT STORM SYSTEM WILL MOVE ACROSS THE ROCKIES ON THURSDAY. THIS STORM WILL BE CAPABLE OF PRODUCING WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ALONG WITH HIGH ELEVATION LIGHT SNOWFALL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ALONG THE CONTINENTAL DIVIDE...AND THE SAN LUIS AND UPPER ARKANSAS RIVER VALLEYS THIS AFTERNOON AND TONIGHT. 31/23
In the hours before
Special weather statement, Sep 28, 10:21 PM MDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1021 PM MDT SUN SEP 28 2014 COZ067-068-290445- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT CO- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT CO- 1021 PM MDT SUN SEP 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MINERAL COUNTY UNTIL 1045 PM MDT... AT 1020 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WOLF CREEK PASS...OR 41 MILES NORTH OF DULCE...MOVING NORTHEAST AT 35 MPH. RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WEST FORK BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... WOLF CREEK PASS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3740 10680 3754 10703 3773 10678 3763 10673 TIME...MOT...LOC 0420Z 226DEG 29KT 3751 10681 ETP
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 10:21 PM MDT | Special Weather Statement | PUB | Mineral | 24 min |
| Sep 29, 1:12 PM MDT | Special Weather Statement | PUB | Mineral | 78 min |
| Sep 29, 1:16 PM MDT | Special Weather Statement | PUB | Pueblo | 44 min |
| Sep 29, 1:35 PM MDT | Special Weather Statement | PUB | Teller | 25 min |
| Sep 29, 1:43 PM MDT | Special Weather Statement | PUB | Pueblo | 47 min |
| Sep 29, 2:00 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Sep 29, 2:01 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Sep 29, 2:10 PM MDT | Special Weather Statement | PUB | Las Animas | 35 min |
| Sep 29, 2:24 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| Sep 29, 2:29 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 36 min |
| Sep 29, 3:36 PM MDT | Special Weather Statement | PUB | Fremont | 39 min |
| Sep 29, 3:49 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Sep 29, 3:57 PM MDT | Special Weather Statement | PUB | Teller | 33 min |
| Sep 29, 4:07 PM MDT | Special Weather Statement | PUB | Pueblo | 38 min |
| Sep 29, 4:15 PM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 2 hr |
| Sep 29, 4:22 PM MDT | Special Weather Statement | PUB | Las Animas | 23 min |
| Sep 29, 4:23 PM MDT | Special Weather Statement | PUB | El Paso | 22 min |
| Sep 29, 4:44 PM MDT | Special Weather Statement | PUB | Las Animas | 46 min |
| Sep 29, 4:46 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Sep 29, 4:53 PM MDT | Special Weather Statement | PUB | Crowley | 37 min |
| Sep 29, 5:16 PM MDT | Special Weather Statement | PUB | Bent, Kiowa | 44 min |
| Sep 29, 5:29 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 61 min |
Nearby
Frost Advisories in Colorado, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.